Variational theory for the total scalar curvature functional for riemannian metrics and related topics

  • Richard M. Schoen
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 1365)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    T. Aubin, The scalar curvature, Differential Geometry and Relativity, (Cahen and Flato, eds.), Reidel, Dordrecht 1976.Google Scholar
  2. [2]
    R. Bartnik, The mass of an asymptotically flat manifold, Comm. Pure Appl. Math. 39 (1986), 661–693.MathSciNetCrossRefMATHGoogle Scholar
  3. [3]
    M. Berger and D. Ebin, Some decompositions of the space of symmetric tensors on a Riemannian manifold, J. Diff. Geom. 3 (1969), 379–392.MathSciNetMATHGoogle Scholar
  4. [4]
    A. Besse, Einstein Manifolds, Springer-Verlag, Berlin, Heidelberg 1987.CrossRefMATHGoogle Scholar
  5. [5]
    L. Caffarelli, B. Gidas and J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth, Preprint 1988.Google Scholar
  6. [6]
    S.Y. Cheng and S.T. Yau, Differential equations on Riemmanian manifolds and their geometric application, Comm. Pure Appl. Math. 28 (1975), 333–354.MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    H.I. Choi and R. Schoen, The space of minimal embeddings of a surface into a three-dimensional manifold of positive Ricci curvature, Invent. Math. 81 (1985), 387–394.MathSciNetCrossRefMATHGoogle Scholar
  8. [8]
    A. Fischer and J. Marsden, The manifold of conformally equivalent metrics, Can. J. Math. 29 (1977), 193–209.MathSciNetCrossRefMATHGoogle Scholar
  9. [9]
    B. Gidas, W.M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys. 68 (1979), 209–243.MathSciNetCrossRefMATHGoogle Scholar
  10. [10]
    D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin, Heidelberg, New York, Tokyo 1983.CrossRefMATHGoogle Scholar
  11. [11]
    E. Giusti, Minimal Surfaces and Functions of Bounded Variation, Birkhäuser, Boston, Basel, Stuttgart 1984.CrossRefMATHGoogle Scholar
  12. [12]
    M. Gromov, Pseudo-holomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), 307–347.MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    M. Gromov and H.B. Lawson, Positive scalar curvature and the Dirac operator, IHES Publ. Math. 58 (1983), 83–196.MathSciNetCrossRefMATHGoogle Scholar
  14. [14]
    N. Koiso, On the second derivative of the total scalar curvature, Osaka J. Math. 16 (1979), 413–421.MathSciNetMATHGoogle Scholar
  15. [15]
    J. Lee and T. Parker, the Yamabe problem, Bull. Amer. Math. Soc. 17 (1987), 37–81.MathSciNetCrossRefMATHGoogle Scholar
  16. [16]
    J. Lelong-Ferrand, Transformations conformes et quasiconformes des variétés riemanniennes; applications à la démonstration d'une conjecture de A. Lichnerowicz, C.R. Acad. Sci. Paris 269 (1969), 583–586.MathSciNetMATHGoogle Scholar
  17. [17]
    P.L. Lions, The concentration-compactness principle in the calculus of variations, Ann. Inst. Henri Poincaré Analyse Nonlinéaire 1 (1984), 223–284.MATHGoogle Scholar
  18. [18]
    M. Obata, The conjectures on conformal transformations of Riemannian manifolds, J. Diff. Geom. 6 (1972), 247–258.MathSciNetMATHGoogle Scholar
  19. [19]
    T. Parker and C. Taubes, On Witten's proof of the positive energy theorem, Comm. Math. Phys. 84 (1982), 223–238.MathSciNetCrossRefMATHGoogle Scholar
  20. [20]
    S. Pohozaev, Eigenfunctions of the equation Δuf(u) = 0, Soviet Math. Dokl. 6 (1965), 1408–1411.MathSciNetGoogle Scholar
  21. [21]
    E. Rodemich, The Sobolev inequalities with best possible constants, Analysis Seminar at the California Institute of Technology, 1966.Google Scholar
  22. [22]
    J. Sacks and K. Uhlenbeck, The existence of minimal immersions of 2-spheres, Ann. Math. 113 (1981), 1–24.MathSciNetCrossRefMATHGoogle Scholar
  23. [23]
    R. Schoen, Conformal deformation of a Riemmanian metric to constant scalar curvature, J. Diff. Geom. 20 (1984), 479–495.MathSciNetMATHGoogle Scholar
  24. [24]
    R. Schoen, The existence of weak solutions with prescribed singular behavior for a conformally invariant scalar equation, Comm. Pure Appl. Math. 41 (1988), 317–392.MathSciNetCrossRefMATHGoogle Scholar
  25. [25]
    R. Schoen and S.T. Yau, On the proof of the positive mass conjecture in General Relativity, Comm. Math. Phys. 65 (1979), 45–76.MathSciNetCrossRefMATHGoogle Scholar
  26. [26]
    R. Schoen and S.T. Yau, Proof of the positive action conjecture in quantum relativity, Phys. Rev. Let. 42 (1979), 547–548.MathSciNetCrossRefGoogle Scholar
  27. [27]
    R. Schoen and S.T. Yau, Positivity of the total mass of general space-time, Phys. Rev. Let. 43 (1979), 1457–1459.MathSciNetCrossRefGoogle Scholar
  28. [28]
    R. Schoen and S.T. Yau, On the structure of manifolds with positive scalar curvature, Manuscripta Math. 28 (1979), 159–183.MathSciNetCrossRefMATHGoogle Scholar
  29. [29]
    R. Schoen and S.T. Yau, Conformally flat manifolds, Kleinian groups, and scalar curvature, Invent. Math. 92 (1988), 47–71.MathSciNetCrossRefMATHGoogle Scholar
  30. [30]
    L. Simon, Lectures on Geometric Measure Theory, Centre for Mathematical Analysis, Australian National University, 1984.Google Scholar
  31. [31]
    G. Talenti, Best constant in Sobolev inequality, Ann. Mat. Pura. Appl. 110 (1976), 353–372.MathSciNetCrossRefMATHGoogle Scholar
  32. [32]
    N. Trudinger, Remarks concerning the conformal deformation of Riemannian structures on compact manifolds, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (3) 22 (1968), 265–274.MathSciNetMATHGoogle Scholar
  33. [33]
    K. Uhlenbeck, Connections with L p-bounds on curvature, Comm. Math. Phys. 83 (1982), 31–42.MathSciNetCrossRefMATHGoogle Scholar
  34. [34]
    E. Witten, A new proof of the positive energy theorem, Comm. Math. Phys. 80 (1981), 381–402.MathSciNetCrossRefMATHGoogle Scholar
  35. [35]
    H. Yamabe, On a deformation of Riemannian structures on compact manifolds, Osaka J. Math. 12 (1960), 21–37.MathSciNetMATHGoogle Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Richard M. Schoen
    • 1
  1. 1.Mathematics DepartmentStanford UniversityStanford

Personalised recommendations